Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Clin Pediatr Hematol Oncol. 2018 Apr;25(1):71-75. English. Case Report. https://doi.org/10.15264/cpho.2018.25.1.71
Park JM , Hahn SM , Han JW , Lyu CJ .
Division of Pediatric Hematology and Oncology, Yonsei University College of Medicine, Seoul, Korea. cj@yuhs.ac
Abstract

Cyclophosphamide-induced cardiotoxicity is an uncommon complication especially in patients who have never undergone mediastinal irradiation or cardiotoxic chemotherapy and do not have underlying cardiac diseases. Here, we describe the case of a 19-year-old female with chronic myeloid leukemia. She was previously treated with oral tyrosine kinase inhibitors and developed cardiomyopathy after receiving infusion of 60 mg/kg intravenous cyclophosphamide for two days with a conditioning regimen for allogenic hematopoietic stem cell transplantation. Severe thickening of the left ventricle and reduced ejection fraction without triggering agents were characteristic for cyclophosphamide-induced cardiomyopathy. Her NT-pro BNP and troponin T concentrations surged to >70,000 pg/mL (0=130 pg/mL) and 2,031 pg/mL (0-14 pg/mL), respectively, during the course of the therapy and multiple organ failure seemed imminent evidenced by unresponsive decline in blood pressure. However, with close monitoring and persistent conservative management which consisted of intravenous hydration, continuous hemodialysis, and mechanical ventilation, her condition recovered.

Copyright © 2019. Korean Association of Medical Journal Editors.